MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-000
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported frayed cord at connection point with id now instrument which sparked when plugged in.The customer stated that there was no immediate danger and there was no injury.There was no patient involvement, and no further information was provided.
 
Additional Manufacturer Narrative
The date indicated is an approximation as the customer stated the exact event date is unavailable.This report is being filed on an international product, list number nat-000 that has a similar product distributed in the us, list number nat-024.The remainder of the investigation remains in progress.A supplemental report will be provided after completion or upon receipt of new information.
 
Additional Manufacturer Narrative
B3: the date indicated is an approximation as the customer stated the exact event date is unavailable.This report is being filed on an international product, list number nat-000 that has a similar product distributed in the us, list number nat-024.The customer reported that their id now instrument had a frayed power cord.Based on the issue, a replacement cord was provided to the customer.Issue resolved and no further investigations required.A product deficiency was not identified or reported for the id now instrument; therefore, no additional investigation was required.This instrument power cable was confirmed to be damaged/frayed and falls within the scope of abbott internal procedures which determined damage occurred due to user mishandling and that no product defect was found.Damaged cords present no danger to the user.The supply output is only 12 vdc and the design contains a failsafe which shuts down the supply in the event of electrical short circuit resulting from exposed wiring.Based on the above summary, the investigation is deemed closed.An overall product deficiency has not been identified.The product will continue to be monitored and tracked.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
ID NOW INSTRUMENT
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key16948531
Report Number1221359-2023-01140
Device Sequence Number6555253
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public00811877010593
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown